A myALZteam Member
I am considering reducing my husband's Memantine dosage from 10 mg twice a day to 5 mg twice a day. I think the Memantine is why he only is awake for 6 hours a day. While awake he is alert and interactive for about 90 minutes and then doses off. The excessive sleep generally seems to have coincided with starting the medication. His doctors are giving me differing opinions. Can you please share your experiences with this medication? Has anyone reduced the dosage and what was the result?
My hubby started on Memantine for about 3 1/2 yrs. A year ago she upped it to 28 mg a day. I believe that is the highest dosage. He has not had problem with it at all. He takes it in the mornings. He was officially diagnosed 4 1/2 yrs. ago just as he was retiring. We knew a couple of yrs. before, that he was having memory problems. I believe that is why he insisted retiring early because he was forgetting things at work, signing onto his computer. Directing his employees. He was a warehouse manage for many yrs and well respected. I think he is doing great for as long as he has had this. Without getting the meds he needed when he did I don't know where we would be. His Mom passed due to Alz. 10 yrs. before he was diagnosed.
My wife was on mementine and it did Nothing for but caused diahrrea. She's now in a Memory Care Facility
My husband took it for awhile and it did nothing either way. We stopped it as he hates pills. good luck to you.
Memantine definitely did NOT cause insomnia or restlessness with my husband. But I know everyone is different.
My husband has been on Memantine for a couple of months. I was not sure if this caused his insomnia and restlessness all day long. So Drs put him on antidepressants to help with restlesssness.? We are still having these issues but not as severe. It seems so difficult to get the right medication for him.
About a month ago, my husband’s neurologist took him off Memantine 2X a day. He replaced it with Namzaric (Memantine plus Donepezil)10 MG at bedtime. I recall he said that he had more options to increase this, as needed.
It does. Thank you!
@A myALZteam Member,my husband is on that med and I was always so concerned about the side effects so when we had a mtg with the CNP I asked about it, my husband had severe diarrhea. She said let's take him off for month and see how he does. Well, it helped immensely so when we put him back on the meds we only gave him one pill a day instead of two and that has worked out for the most part. Much better now. Hope that helps, Blessings ✝️